Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 63, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 23, 2000, 9:02 PM EDT for Hampton County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2000, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 23, 2000, 9:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 16 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3164 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 240102 SVRCHS SCC049-240145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 902 PM EDT SUN JUL 23 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HAMPTON COUNTY IN SOUTHERN SOUTH CAROLINA. * UNTIL 945 PM EDT. * AT 859 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES WEST OF ESTILL TO 5 MILES SOUTH OF FURMAN...OR FROM 13 MILES SOUTHWEST OF HAMPTON TO 16 MILES NORTHWEST OF RIDGELAND... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LURAY. HAMPTON. VARNVILLE. ALMEDA. WINDS TO 60 MPH OR GREATER ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3278 8131 3262 8121 3274 8099 3291 8109 EVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:38 PM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 23, 2:38 PM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 238 PM EDT SUN JUL 23 2000 MODELS IN GENL AGREEMENT THIS RUN AS S/WV MOVG INTO GULF COAST REGION CUTS OFF AND BEGINS TO RETROGRADE/WEAKEN. ANOTHER WEAKNESS OFF THE SE COAST INITIALLY WL GRADUALLY PULL AWAY TO THE NE. BERMUDA HI PRES WL BACK IN FM THE E DURING THE EXTENDED PD. ALL MODELS SHOW DECENT LIFT DEVELOPING OVER THE AREA LTR THIS AFT AND EVE...AND CONTINUING TNGT AS S/WV OVER THE TN VLY APPROACHES. THE S/WV WL MOVE OVER NRN GA MON AS THE UPR TROF AMPLIFIES. MODELS STILL SHOWING DECENT LIFT AND INSTABILITY ACROSS THE AREA. UPR JET ALSO IN GOOD POSN FOR AREA TNGT/MON WITH RR QUAD ALOFT AND SUM AGEO FORCING. BY MON NGT/TUE...S/WV WEAKENS AND UPR JET LIFTS N AND WEAKENS. BY TUE...WL BE GETTING INTO MORE OF A SUMMERTIME REGIME WITH SEABREEZE BEING THE FOCUSING MECHANISM FOR SHRA/TSRA. A SLY FLOW WL ALLOW FOR CONVERGENCE ALG THE COAST LATE AT NIGHT THRU LATE MORNING. AS THE SEABREEZE MOVES INLAND DURING THE DAY...THE BEST CHC FOR SHRA/TSRA WL MOVE INLAND. FWC HI TEMPS LOOK MORE REALISTIC THAN FAN MON AND TUE. GUID LOWS ARE ABT THE SAME AND WL STAY CLOSE. IN THE EXTENDED...WL GO P/CLOUDY WED THRU FRI WITH A CHC SHRA/TSRA EACH DAY. TEMPS CLOSE TO NORMAL. CWF...SLY WINDS HAVE DEVELOPED OVER THE SRN WATERS TDA AND WL SPREAD N TNGT AS THE PESKY FNTL BNDRY LIFTS N OF THE AREA. DONT SEE MUCH DIFFERENCE MON THRU TUE WITH S WINDS AROUND 15 KT AND SEAS 3-5 FT. WUD EXPECT SIMILAR CONDITIONS THRU THE EXTENDED PD AS BERMUDA HI PRES REMAINS ANCHORED WELL OFFSHORE. PRELIM CCF CHS BB 075/088 075/089 075 2055342 SAV BB 074/090 074/090 074 2055342 CHL BB 077/086 080/086 080 2055342 NBC BB 075/089 075/089 075 2055342 .CHS... SC...NONE. GA...NONE. TJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:34 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 26 min |
| Jul 23, 9:22 PM EDT | Tornado Warning | CHS | Charleston | 23 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.